June  2016, 9(3): 745-757. doi: 10.3934/dcdss.2016026

Observability of $N$-dimensional integro-differential systems

1. 

Dipartimento di Scienze di Base e Applicate per l'Ingegneria, Sezione di Matematica, Sapienza Università di Roma, Via A. Scarpa 16, 00161 Roma

2. 

Dipartimento di Scienze di Base e Applicate per l'Ingegneria, Sapienza Università di Roma, Via Antonio Scarpa 16 I-00161 Roma, Italy

Received  March 2015 Revised  September 2015 Published  April 2016

The aim of the paper is to show a reachability result for the solution of a multidimensional coupled Petrovsky and wave system when a non local term, expressed as a convolution integral, is active. Motivations to the study are in linear acoustic theory in three dimensions. To achieve that, we prove observability estimates by means of Ingham type inequalities applied to the Fourier series expansion of the solution.
Citation: Paola Loreti, Daniela Sforza. Observability of $N$-dimensional integro-differential systems. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 745-757. doi: 10.3934/dcdss.2016026
References:
[1]

G. Gripenberg, S. O. Londen and O. J. Staffans, Volterra Integral and Functional Equations, Encyclopedia Math. Appl. 34, Cambridge Univ. Press, Cambridge, 1990. doi: 10.1017/CBO9780511662805.  Google Scholar

[2]

A. Hanyga, Dispersion and attenuation for an acoustic wave equation consistent with viscoelasticity, J. Comput. Acoust., 22 (2014), 1450006, 22 pp. doi: 10.1142/S0218396X14500064.  Google Scholar

[3]

A. E. Ingham, Some trigonometrical inequalities with applications to the theory of series, Math. Z., 41 (1936), 367-379. doi: 10.1007/BF01180426.  Google Scholar

[4]

V. Komornik and P. Loreti, Ingham type theorems for vector-valued functions and observability of coupled linear system, SIAM J. Control Optim., 37 (1999), 461-485. doi: 10.1137/S0363012997317505.  Google Scholar

[5]

V. Komornik and P. Loreti, Fourier Series in Control Theory, Springer Monogr. Math., Springer-Verlag, New York, 2005. doi: 10.1007/b139040.  Google Scholar

[6]

J. E. Lagnese and J.-L. Lions, Modelling Analysis and Control of Thin Plates, Rech. Math. Appl., Masson, Paris, 1988.  Google Scholar

[7]

I. Lasiecka and R. Triggiani, Exact controllability of the wave equation with Neumann boundary control, Appl. Math. Optim., 19 (1989), 243-290. doi: 10.1007/BF01448201.  Google Scholar

[8]

J.-L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1. Contrôlabilité Exacte, with appendices by E. Zuazua, C. Bardos, G. Lebeau and J. Rauch, Recherches en Mathématiques Appliquées [Research in Applied Mathematics] 8, Masson, Paris, 1988.  Google Scholar

[9]

J.-L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 2. Perturbations, Recherches en Mathématiques Appliquées [Research in Applied Mathematics] 9, Masson, Paris, 1988.  Google Scholar

[10]

P. Loreti and D. Sforza, Reachability problems for a class of integro-differential equations, J. Differential Equations, 248 (2010), 1711-1755. doi: 10.1016/j.jde.2009.09.016.  Google Scholar

[11]

P. Loreti and D. Sforza, Multidimensional controllability problems with memory, in Modern Aspects of the Theory of Partial Differential Equations (eds. M. Ruzhansky and J. Wirth), Operator Theory: Advances and Applications 216, Birkhäuser/Springer, Basel, (2011), 261-274. doi: 10.1007/978-3-0348-0069-3_15.  Google Scholar

[12]

P. Loreti and D. Sforza, Control problems for weakly coupled systems with memory, J. Differential Equations, 257 (2014), 1879-1938. doi: 10.1016/j.jde.2014.05.016.  Google Scholar

[13]

J. E. McDonald, Maxwellian Intepretation of the Laplacian, Am. J. Phys., 33 (1965), 706-711. Google Scholar

[14]

J. Prüss, Evolutionary Integral Equations and Applications, Monographs in Mathematics, 87, Birkhäuser Verlag, Basel, 1993. doi: 10.1007/978-3-0348-8570-6.  Google Scholar

[15]

M. Renardy, W. J. Hrusa and J. A. Nohel, Mathematical Problems in Viscoelasticity, Pitman Monogr. Pure Appl. Math., 35, Longman Sci. Tech., Harlow, Essex, 1987.  Google Scholar

[16]

D. L. Russell, Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions, SIAM Rev., 20 (1978), 639-739. doi: 10.1137/1020095.  Google Scholar

[17]

R. Triggiani, Exact boundary controllability on $L_2(\Omega)\times H^{-1}(\Omega)$ of the wave equation with Dirichlet boundary control acting on a portion of the boundary $\partial\Omega$, and related problems, Appl. Math. Optim., 18 (1988), 241-277. doi: 10.1007/BF01443625.  Google Scholar

show all references

References:
[1]

G. Gripenberg, S. O. Londen and O. J. Staffans, Volterra Integral and Functional Equations, Encyclopedia Math. Appl. 34, Cambridge Univ. Press, Cambridge, 1990. doi: 10.1017/CBO9780511662805.  Google Scholar

[2]

A. Hanyga, Dispersion and attenuation for an acoustic wave equation consistent with viscoelasticity, J. Comput. Acoust., 22 (2014), 1450006, 22 pp. doi: 10.1142/S0218396X14500064.  Google Scholar

[3]

A. E. Ingham, Some trigonometrical inequalities with applications to the theory of series, Math. Z., 41 (1936), 367-379. doi: 10.1007/BF01180426.  Google Scholar

[4]

V. Komornik and P. Loreti, Ingham type theorems for vector-valued functions and observability of coupled linear system, SIAM J. Control Optim., 37 (1999), 461-485. doi: 10.1137/S0363012997317505.  Google Scholar

[5]

V. Komornik and P. Loreti, Fourier Series in Control Theory, Springer Monogr. Math., Springer-Verlag, New York, 2005. doi: 10.1007/b139040.  Google Scholar

[6]

J. E. Lagnese and J.-L. Lions, Modelling Analysis and Control of Thin Plates, Rech. Math. Appl., Masson, Paris, 1988.  Google Scholar

[7]

I. Lasiecka and R. Triggiani, Exact controllability of the wave equation with Neumann boundary control, Appl. Math. Optim., 19 (1989), 243-290. doi: 10.1007/BF01448201.  Google Scholar

[8]

J.-L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1. Contrôlabilité Exacte, with appendices by E. Zuazua, C. Bardos, G. Lebeau and J. Rauch, Recherches en Mathématiques Appliquées [Research in Applied Mathematics] 8, Masson, Paris, 1988.  Google Scholar

[9]

J.-L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 2. Perturbations, Recherches en Mathématiques Appliquées [Research in Applied Mathematics] 9, Masson, Paris, 1988.  Google Scholar

[10]

P. Loreti and D. Sforza, Reachability problems for a class of integro-differential equations, J. Differential Equations, 248 (2010), 1711-1755. doi: 10.1016/j.jde.2009.09.016.  Google Scholar

[11]

P. Loreti and D. Sforza, Multidimensional controllability problems with memory, in Modern Aspects of the Theory of Partial Differential Equations (eds. M. Ruzhansky and J. Wirth), Operator Theory: Advances and Applications 216, Birkhäuser/Springer, Basel, (2011), 261-274. doi: 10.1007/978-3-0348-0069-3_15.  Google Scholar

[12]

P. Loreti and D. Sforza, Control problems for weakly coupled systems with memory, J. Differential Equations, 257 (2014), 1879-1938. doi: 10.1016/j.jde.2014.05.016.  Google Scholar

[13]

J. E. McDonald, Maxwellian Intepretation of the Laplacian, Am. J. Phys., 33 (1965), 706-711. Google Scholar

[14]

J. Prüss, Evolutionary Integral Equations and Applications, Monographs in Mathematics, 87, Birkhäuser Verlag, Basel, 1993. doi: 10.1007/978-3-0348-8570-6.  Google Scholar

[15]

M. Renardy, W. J. Hrusa and J. A. Nohel, Mathematical Problems in Viscoelasticity, Pitman Monogr. Pure Appl. Math., 35, Longman Sci. Tech., Harlow, Essex, 1987.  Google Scholar

[16]

D. L. Russell, Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions, SIAM Rev., 20 (1978), 639-739. doi: 10.1137/1020095.  Google Scholar

[17]

R. Triggiani, Exact boundary controllability on $L_2(\Omega)\times H^{-1}(\Omega)$ of the wave equation with Dirichlet boundary control acting on a portion of the boundary $\partial\Omega$, and related problems, Appl. Math. Optim., 18 (1988), 241-277. doi: 10.1007/BF01443625.  Google Scholar

[1]

Uwe Helmke, Jens Jordan, Julia Lieb. Probability estimates for reachability of linear systems defined over finite fields. Advances in Mathematics of Communications, 2016, 10 (1) : 63-78. doi: 10.3934/amc.2016.10.63

[2]

Michael Ruzhansky, Jens Wirth. Dispersive type estimates for fourier integrals and applications to hyperbolic systems. Conference Publications, 2011, 2011 (Special) : 1263-1270. doi: 10.3934/proc.2011.2011.1263

[3]

Mikhail Gusev. On reachability analysis for nonlinear control systems with state constraints. Conference Publications, 2015, 2015 (special) : 579-587. doi: 10.3934/proc.2015.0579

[4]

Diogo A. Gomes, Gabriele Terrone. Bernstein estimates: weakly coupled systems and integral equations. Communications on Pure & Applied Analysis, 2012, 11 (3) : 861-883. doi: 10.3934/cpaa.2012.11.861

[5]

El Mustapha Ait Ben Hassi, Farid Ammar khodja, Abdelkarim Hajjaj, Lahcen Maniar. Carleman Estimates and null controllability of coupled degenerate systems. Evolution Equations & Control Theory, 2013, 2 (3) : 441-459. doi: 10.3934/eect.2013.2.441

[6]

Michel Potier-Ferry, Foudil Mohri, Fan Xu, Noureddine Damil, Bouazza Braikat, Khadija Mhada, Heng Hu, Qun Huang, Saeid Nezamabadi. Cellular instabilities analyzed by multi-scale Fourier series: A review. Discrete & Continuous Dynamical Systems - S, 2016, 9 (2) : 585-597. doi: 10.3934/dcdss.2016013

[7]

Da Xu. Numerical solutions of viscoelastic bending wave equations with two term time kernels by Runge-Kutta convolution quadrature. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2389-2416. doi: 10.3934/dcdsb.2017122

[8]

Jiecheng Chen, Dashan Fan, Lijing Sun. Asymptotic estimates for unimodular Fourier multipliers on modulation spaces. Discrete & Continuous Dynamical Systems, 2012, 32 (2) : 467-485. doi: 10.3934/dcds.2012.32.467

[9]

Philippe Chartier, Ander Murua, Jesús María Sanz-Serna. A formal series approach to averaging: Exponentially small error estimates. Discrete & Continuous Dynamical Systems, 2012, 32 (9) : 3009-3027. doi: 10.3934/dcds.2012.32.3009

[10]

Jan-Cornelius Molnar. On two-sided estimates for the nonlinear Fourier transform of KdV. Discrete & Continuous Dynamical Systems, 2016, 36 (6) : 3339-3356. doi: 10.3934/dcds.2016.36.3339

[11]

Barbara Brandolini, Francesco Chiacchio, Jeffrey J. Langford. Estimates for sums of eigenvalues of the free plate via the fourier transform. Communications on Pure & Applied Analysis, 2020, 19 (1) : 113-122. doi: 10.3934/cpaa.2020007

[12]

Ghobad Barmalzan, Ali Akbar Hosseinzadeh, Narayanaswamy Balakrishnan. Stochastic comparisons of series-parallel and parallel-series systems with dependence between components and also of subsystems. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021101

[13]

Wenmin Gong, Guangcun Lu. On coupled Dirac systems. Discrete & Continuous Dynamical Systems, 2017, 37 (8) : 4329-4346. doi: 10.3934/dcds.2017185

[14]

Reinhard Racke. Instability of coupled systems with delay. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1753-1773. doi: 10.3934/cpaa.2012.11.1753

[15]

Bin Wang, Arieh Iserles. Dirichlet series for dynamical systems of first-order ordinary differential equations. Discrete & Continuous Dynamical Systems - B, 2014, 19 (1) : 281-298. doi: 10.3934/dcdsb.2014.19.281

[16]

Xianchao Wang, Jiaqi Zhu, Minghui Song, Wei Wu. Fourier method for reconstructing elastic body force from the coupled-wave field. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021052

[17]

Gerard Gómez, Josep–Maria Mondelo, Carles Simó. A collocation method for the numerical Fourier analysis of quasi-periodic functions. II: Analytical error estimates. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 75-109. doi: 10.3934/dcdsb.2010.14.75

[18]

Sabine Hittmeir, Sara Merino-Aceituno. Kinetic derivation of fractional Stokes and Stokes-Fourier systems. Kinetic & Related Models, 2016, 9 (1) : 105-129. doi: 10.3934/krm.2016.9.105

[19]

Vilmos Komornik, Gérald Tenenbaum. An Ingham--Müntz type theorem and simultaneous observation problems. Evolution Equations & Control Theory, 2015, 4 (3) : 297-314. doi: 10.3934/eect.2015.4.297

[20]

A. Zeblah, Y. Massim, S. Hadjeri, A. Benaissa, H. Hamdaoui. Optimization for series-parallel continuous power systems with buffers under reliability constraints using ant colony. Journal of Industrial & Management Optimization, 2006, 2 (4) : 467-479. doi: 10.3934/jimo.2006.2.467

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (159)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]